MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 41-102
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Cardiovascular Dysfunction/Insufficiency (4445)
Date of Event 03/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.There have been no similar complaint events for this lot number.The case was reviewed by inari's chief medical officer, who concluded that the patient's deterioration was the result of inadvertent distal embolism.Distal embolization of blood clots and cardiovascular collapse are identified in the device labeling as a possible adverse events/complications.The device labeling includes the following warning statement, "avoid using excessive force to advance or retract against resistance.If excessive resistance is encountered, retract, and collapse the collection bag and coring element into the outer catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel." manufacturer reference (b)(4).
 
Event or Problem Description
A 75-year-old male patient presented to the emergency department with lower left extremity swelling where ultrasound revealed iliofemoral deep vein thrombosis (dvt).The patient was scheduled for a thrombectomy on (b)(6) 2024 with the inari clottriever thrombectomy system.The clot age was estimated at 3 days.The bilateral popliteal veins were prepped and a venogram revealed clot extending from the left femoral vein to the inferior vena cava (ivc) and extending to the renal veins.The physician elected to use the inari intri24 sheath in the left popliteal vein and advanced the triever20 into position.This was used to perform aspirations that yielded a large acute clot.The physician then switched to the clottriever xl catheter (ctxl) to address the clot present in the ivc.One pass was performed despite experiencing some resistance through the common iliac vein, but the ctxl was retrieved with no issues.However, during retrieval of the second pass, the ctxl catheter would not pass through the iliac segment with the collection bag collapsed.In order to address this the ctxl was opened just above the confluence and a triever24 (t24) was tracked from the contralateral side to aspirate from the collection bag.After debulking the bag, the ctxl was removed without incident.The procedure was concluded, and the access site was closed.While in the postoperative recovery room the patient decompensated and imaging revealed a pulmonary embolism (pe) in the right mid-lobe.A pe thrombectomy was successfully completed using the inari triever24 which removed all the remaining clot and the patient improved.

Brand Name
CLOTTRIEVER XL CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key19029191
Report Number3020347218-2024-00018
Device Sequence Number12597288
Product Code QEW
UDI-Device Identifier00850291007277
UDI-Public00850291007277
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K223210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2025
Device Model Number41-102
Device Lot Number23100015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOTTRIEVER SHEATH 13 FR; INTRI24 SHEATH; TRIEVER20
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age75 YR
Patient SexMale